Alert archive / Oregon / High Wind Warnings in 2019
High Wind Warning 10, NWS Medford, OR
NWS Medford, OR issued this high wind warning at Oct 19, 2019, 2:33 AM PDT for Klamath County, Lake County, Oregon. It took effect at Oct 19, 2019, 5:00 AM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2019, 2:33 AM PDT (09:33 UTC)
- In effect from
- Oct 19, 2019, 5:00 AM PDT
- Expired
- Oct 19, 2019, 4:56 PM PDT
- In force
- 12 hr
- Issued by
- NWS Medford, OR
Counties Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 158 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 9.6 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1210 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
483 WWUS76 KMFR 190933 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 233 AM PDT Sat Oct 19 2019 ORZ030-031-192200- /O.NEW.KMFR.HW.W.0010.191019T1200Z-191020T0000Z/ /O.CON.KMFR.WI.Y.0020.191019T1500Z-191020T0600Z/ Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the cities of Beatty, Bly, Chemult, Crescent, Gilchrist, Sprague River, Adel, Lakeview, and Valley Falls 233 AM PDT Sat Oct 19 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 11 PM PDT THIS EVENING... * WHAT...For the High Wind Warning, southwest winds 25 to 35 mph with gusts up to 60 mph expected. For the Wind Advisory, west winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Locations in the warning include highway 395 near Summer Lake...highway 140 near Adel, and far southeast Lake County. Areas in the advisory include Klamath Falls, Bonanza, Lakeview, Paisley, and Fort Rock. * WHEN...For the High Wind Warning, until 5 PM PDT this afternoon. For the Wind Advisory, from 8 AM this morning to 11 PM PDT this evening. * IMPACTS...Damaging winds may blow down trees and power lines. Power outages may occur. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CAZ084-ORZ029-192200- /O.EXT.KMFR.WI.Y.0020.191019T1200Z-191020T0000Z/ Northeast Siskiyou and Northwest Modoc Counties-Klamath Basin- Including the cities of Dorris, Newell, Macdoel, Tulelake, Altamont, and Klamath Falls 233 AM PDT Sat Oct 19 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 45 mph. * WHERE...The northern potion of highway 139. * WHEN...Until 5 PM PDT. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and power outages may result. * ADDITIONAL DETAILS...The strongest winds will be over the higher terrain this morning, then winds will affect more of the valleys by afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ085-192200- /O.CON.KMFR.WI.Y.0020.191019T1500Z-191020T0600Z/ Modoc County- Including the cities of Adin, Alturas, Canby, Day, Likely, Lookout, and Tionesta 233 AM PDT Sat Oct 19 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 11 PM PDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Eastern portions of Modoc County including highways 395 north of Alturas and highway 299 east of Alturas. * WHEN...From 8 AM to 8 PM PDT today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and power outages may result. * ADDITIONAL DETAILS...The strongest winds will be over the higher terrain this morning, then winds will affect more valleys by afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Stavish
2 follow-up statements
182 WWUS76 KMFR 192108 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 208 PM PDT Sat Oct 19 2019 ORZ030-031-200000- /O.CON.KMFR.HW.W.0010.000000T0000Z-191020T0000Z/ /O.CON.KMFR.WI.Y.0020.000000T0000Z-191020T0600Z/ Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the cities of Adel, Lakeview, and Valley Falls 208 PM PDT Sat Oct 19 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...For the High Wind Warning, southwest winds 25 to 35 mph with gusts up to 60 mph expected. For the Wind Advisory, west winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Locations in the warning include highway 395 near Summer Lake...highway 140 near Adel, and far southeast Lake County. Areas in the advisory include Klamath Falls, Bonanza, Lakeview, Paisley, and Fort Rock. * WHEN...For the High Wind Warning, until 5 PM PDT this afternoon. For the Wind Advisory, until 11 PM PDT this evening. * IMPACTS...Damaging winds may blow down trees and power lines. Power outages may occur. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CAZ084-ORZ029-200000- /O.CON.KMFR.WI.Y.0020.000000T0000Z-191020T0000Z/ Northeast Siskiyou and Northwest Modoc Counties-Klamath Basin- Including the cities of Newell, Tulelake, Altamont, and Klamath Falls 208 PM PDT Sat Oct 19 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 45 mph. * WHERE...The northern potion of highway 139. * WHEN...Until 5 PM PDT. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and power outages may result. * ADDITIONAL DETAILS...Winds will affect more of the valleys by through this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ085-200000- /O.CON.KMFR.WI.Y.0020.000000T0000Z-191020T0600Z/ Modoc County- Including the city of Alturas 208 PM PDT Sat Oct 19 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Eastern portions of Modoc County including highways 395 north of Alturas and highway 299 east of Alturas. * WHEN...until 8 PM PDT today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and power outages may result. * ADDITIONAL DETAILS...Winds will affect more valleys by afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
355 WWUS76 KMFR 192356 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 456 PM PDT Sat Oct 19 2019 ORZ030-031-200100- /O.CAN.KMFR.HW.W.0010.000000T0000Z-191020T0000Z/ /O.CAN.KMFR.WI.Y.0020.000000T0000Z-191020T0600Z/ Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- 456 PM PDT Sat Oct 19 2019 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IS CANCELLED... The National Weather Service in Medford has cancelled the High Wind Warning. The Wind Advisory has been cancelled. While breezy conditions will continue this evening, winds have diminished below warning and advisory thresholds and are expected to remain below those thresholds through the evening. $$ CAZ084-ORZ029-200100- /O.CAN.KMFR.WI.Y.0020.000000T0000Z-191020T0000Z/ Northeast Siskiyou and Northwest Modoc Counties-Klamath Basin- 456 PM PDT Sat Oct 19 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Medford has cancelled the Wind Advisory. Winds have diminished below advisory threshold and are expected to remain below that thresholds through the evening. $$ CAZ085-200100- /O.CAN.KMFR.WI.Y.0020.000000T0000Z-191020T0600Z/ Modoc County- 456 PM PDT Sat Oct 19 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Medford has cancelled the Wind Advisory. Winds have diminished below advisory threshold and are expected to remain below that thresholds through the evening. $$ BTL
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Oct 18, 9:12 PM PDT, 5 hours 21 minutes earlier.
Area forecast discussion, Oct 18, 9:12 PM PDT, 5 hours 21 minutes before
Area Forecast Discussion
National Weather Service Medford OR
912 PM PDT Fri Oct 18 2019
.DISCUSSION...
No updates are needed this evening since the forecast is on track.
It is notable that the National Blend of Models, which incorporates
the latest round of the High Resolution models, is indicating
more precipitation for the Rogue Valley and the Cascades from Lake
of the Woods to just north of Highway 140 tonight than the
previous blend of models did, and then generally higher amounts
are now being indicated in the Cascades Saturday morning than the
current forecast indicates. At this point, we're going to stick
with the going forecast and monitor how the evening unfolds before
doing any possible updating in order to see if we can gain
confidence in these new details over the going forecast.
The net effect of the latest QPF in the NBM would be, 1) it being
wetter overnight in the Rogue Valley tonight, and then, 2) more
snow would fall across the mountains tomorrow morning. The latter
is the bigger potential impact so, will look into that further to
see if we might need to expand the Winter Weather Advisory.
Accumulations look as if they will be mostly above 5500 feet, so
impacts will be mitigated some by the snow level being above most
roadways.
Of note, satellite imagery is impressive now as a 150 knot 300MB
jet max takes aim at Oregon tonight into early Saturday. This jet
stream energy was a couple of hundred miles south of the SW
Alaska panhandle around midday today. Thus, lots of lift and
vorticity will be moving over the area tonight leading to good
support for generating precipitation. BTL
&&
.AVIATION...For the 19/00Z TAFs...Along the coast and just
offshore... A steady lowering of cigs are imminent and MVFR
conditions will set in. IFR conditions aren't currently in the TAFs
but isolated pockets are certainly possible in areas of heavier
precipitation. Wind shear has been added to the TAFs at the 06Z time
period. The directional shear was not large but given the large
change in wind speed the marginal risk was included. The directional
change will become minimal by the morning but, strong winds will
still persist.
Inland westside... MVFR ceilings are expected through this evening.
Occasional IFR ceilings are also possible, but confidence is not
high enough to include in the TAF's. The main concern tonight will
be wind speed shear at Roseburg and Medford and has been added to
the TAF's.
East of the Cascades... VFR conditions should persist overnight.
Come early morning MVFR ceilings at Klamath Falls will likely settle
in. At the very least expect partial mountain obscuration for most
of the TAF period. Gusty winds will be a concern beyond the TAF
period Saturday afternoon. -Miles
&&
.MARINE...Updated 200 PM PDT Friday 18 October 2019...Continued long
period west swell will gradually lower through tonight. The Coos Bay
Bar are still expected to have rough conditions into tonight. South
winds will increase tonight as low pressure moves into the waters.
The models are in pretty good agreement with the position and track
of the surface low. Thus, winds are expected to be strongest between
in the northern waters north of Cape Blanco and along the coast out
to 30 nm from shore. Could not rule out brief periods of gales with
hazardous seas conditions for about a 3-6 hour period in the above
mentioned area, but confidence is nigh high enough to go with gales
or hazardous seas conditions.
Winds will diminish as the low moves inland early Saturday morning,
but swells will still remain elevated enough for small craft
conditions to continue through at least Sunday morning.
High pressure builds in on Monday followed by a strengthening
thermal trough over the south coast from mid to late week resulting
in gusty north winds and steep wind driven seas especially south of
Cape Blanco. -Petrucelli
&&
.PREV DISCUSSION... /Issued 256 PM PDT Fri Oct 18 2019/
DISCUSSION...
A quick moving low will bring accumulating snow above 5500 feet
later tonight with gusty winds east of the Cascades tomorrow. The
times of highest snow accumulation rates will be later tonight
into Saturday morning. We could very well see snow accumulation
rates up to 1 inch per hour at times along the south central
Cascades near Crater Lake and Diamond Lake. In general, we are
going with a forecast of 5 to 9 inches, but locally higher amounts
up to 12 inches is expected at 6500 feet.
As a cold front moves through the western portions of the forecast
area Saturday morning, we'll see winds begin to pick up east of
the Cascades and over high elevations during this time.
Visibility may be poor with the accumulating snow and gusty winds
at higher elevations. Travelers should remain cautious traveling
into the Cascades during Saturday morning.
The last big talking point is how strong the winds will be east
of the Cascades tomorrow. We decided to increase the wind gusts in
the Klamath Basin and over some of the higher terrain tomorrow.
Although the winds aloft are not exceptionally strong, they should
warrant a wind advisory right around frontal passage for most
areas east of the Cascades. Wind gusts will come very close to
wind warning criteria near Summer Lake and areas to the north, but
felt it wasn't widespread enough for a high wind warning. Overall,
look for widespread wind gusts up to 45 mph east of the Cascades
with 55 mph gusts over higher terrain and near the Summer Lake
area on Saturday.
The chances for rain and some snow accumulation will continue into
Sunday. This system will also be a quick mover and relatively
weaker than the one moving in tonight. Snow levels will rise to
around 8000 to 9000 feet with a slight chance for precipitation
across most of the west side valleys.
After Sunday, we're stuck in a zonal flow pattern with a lot of
weather hitting the Portland and Seattle area. The weather on our
side is looking like it will be on the drier side with partly to
mostly cloudy skies. The only thing worth mentioning will be fog
forming in some of the valleys with enough clearing during the
overnight periods. A trough will slide down the Sierra Range on
Wednesday with high pressure building in strongly on Thursday. So
look for some nice warm and dry air on Thursday. -Smith
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Wind Advisory from 8 AM to 11 PM PDT Saturday for ORZ030-031.
Winter Weather Advisory until 5 PM PDT Saturday above 5500 feet
in the for ORZ027.
Wind Advisory from 8 AM to 5 PM PDT Saturday for ORZ029.
CA...Wind Advisory from 8 AM to 11 PM PDT Saturday for CAZ085.
Wind Advisory from 8 AM to 5 PM PDT Saturday for CAZ084.
Pacific Coastal Waters...Small Craft Advisory until 11 AM PDT Sunday for
PZZ350-356-370-376.
BTL/MCBNearby
High Wind Warnings in Oregon, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.